Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 712, NWS Norman, OK

August 12, 2016Love County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 12, 2016, 5:07 PM CDT for Love County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2016, 5:07 PM CDT (22:07 UTC)
Expired
Aug 12, 2016, 5:30 PM CDT
In force
23 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Love County, OK

The radar

The Dallas/Ft Worth radar (KFWS), 153 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 937 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
937 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1673 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

447 
WUUS54 KOUN 122207
SVROUN
OKC085-122230-
/O.NEW.KOUN.SV.W.0712.160812T2207Z-160812T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
507 PM CDT FRI AUG 12 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LOVE COUNTY IN SOUTHERN OKLAHOMA...

* UNTIL 530 PM CDT

* AT 507 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OVERBROOK...
  MOVING SOUTHEAST AT 10 MPH.

  HAZARD...65 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MARIETTA...OVERBROOK AND SOUTHERN LAKE MURRAY. 

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 15 AND 24.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3389 9726 3407 9730 3407 9707 3397 9694
      3391 9720 3392 9721 3390 9725 3389 9725
TIME...MOT...LOC 2207Z 337DEG 8KT 3404 9714 

HAIL...1.00IN
WIND...60MPH
 
$$

SIX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:53 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 12, 2:53 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Norman OK
253 PM CDT FRI AUG 12 2016

.DISCUSSION...
The cold front is moving southeast through the area, although a
prefrontal trough has stolen much of the surface convergence. The
combination of this prefrontal trough, lack of significant
moisture and some stronger CIN, look to keep the precipitation
chances and coverage a lot more muted than previously thought. The
scattered elevated showers southwest will persist for a while, but
surface based convection looks like it will primarily remain to
the south of the cwa this evening now. Will keep the highest pops
southeast.

The precipitation chances do linger, especially across the
southeast as an axis of subtropical moisture lurks across or near
the southeast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  72  89  68  87 /  20  10  10  10
Hobart OK         71  91  67  88 /  20  10   0   0
Wichita Falls TX  72  91  70  90 /  40  40  10  10
Gage OK           66  89  62  89 /  10  10   0   0
Ponca City OK     71  89  67  88 /  20  10   0   0
Durant OK         75  91  71  86 /  50  50  40  50

&&

.OUN Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT this evening for OKZ043-046>048-
     050>052.

TX...None.
&&
Hazardous weather outlook, Aug 12, 2:34 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
234 PM CDT FRI AUG 12 2016

OKZ004>048-050>052-TXZ083>090-131945-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
234 PM CDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THE CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL EXIST
THIS AFTERNOON AND EVENING ACROSS THE REGION AS A FRONTAL
BOUNDARY MOVES IN FROM THE NORTH. CHANCES WILL BE HIGHEST ACROSS
SOUTHEASTERN OKLAHOMA.

THERE IS A MARGINAL RISK OF STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING... PRIMARILY SOUTHEAST OF A LINE FROM
SEYMOUR TO WICHITA FALLS TO ARDMORE TO HOLDENVILLE. DAMAGING WIND
GUSTS... UP TO 60 MPH IS THE PRIMARY HAZARD... ALONG WITH LOCALLY
HEAVY RAINFALL... AND FREQUENT LIGHTNING.

.HEAT..
HOT AND HUMID CONDITIONS WILL EXIST AHEAD OF THE APPROACHING COLD
FRONT THIS AFTERNOON. HEAT INDICES ACROSS SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS WILL RANGE FROM 100 TO 110 DEGREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.THUNDERSTORMS...
SHOWER AND THUNDERSTORM CHANCES WILL PERSIST THROUGH THE WEEKEND
AND INTO EARLY NEXT WEEK...WITH THE GREATEST CHANCES ACROSS
SOUTHERN AND SOUTHEASTERN OKLAHOMA AND NORTH TEXAS. HEAVY
RAINFALL THAT COULD LEAD TO FLOODING IS THE PRIMARY CONCERN ALONG
WITH DAMAGING WIND GUSTS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Aug 12, 2:15 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
215 PM CDT FRI AUG 12 2016

OKZ048-121945-
ATOKA OK-
215 PM CDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATOKA COUNTY UNTIL
245 PM CDT...

AT 214 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
7 MILES WEST OF MOYERS TO 9 MILES SOUTH OF LANE...MOVING SOUTHEAST AT
15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
LANE...MCGEE CREEK LAKE AND BENTLEY.

LAT...LON 3416 9609 3419 9611 3448 9580 3448 9578
      3416 9578
TIME...MOT...LOC 1914Z 316DEG 13KT 3433 9578 3417 9598

BRB
Special weather statement, Aug 12, 2:29 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
229 PM CDT FRI AUG 12 2016

OKZ052-122000-
BRYAN OK-
229 PM CDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR BRYAN COUNTY UNTIL 300 PM CDT...

AT 225 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
7 MILES EAST OF LANE TO NEAR BENNINGTON TO NEAR DENISON...MOVING EAST
AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
DURANT...COLBERT...BOKCHITO...ACHILLE...BENNINGTON...KEMP...
ARMSTRONG...HENDRIX...ALBANY...BLUE...UTICA...CARTWRIGHT...
CALERA AND WADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3387 9589 3389 9593 3386 9595 3387 9600
      3386 9600 3385 9620 3371 9637 3378 9643
      3377 9650 3382 9653 3383 9659 3402 9642
      3416 9616 3416 9599 3415 9597 3412 9594
      3394 9594 3390 9587
TIME...MOT...LOC 1925Z 291DEG 10KT 3432 9585 3400 9604 3376 9657

BRB
Special weather statement, Aug 12, 3:59 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CDT FRI AUG 12 2016

OKZ050-122130-
LOVE OK-
359 PM CDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOVE COUNTY UNTIL 430 PM
CDT...

AT 356 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RUBOTTOM...
MOVING SOUTHEAST AT 5 MPH.

HAZARDS INCLUDE...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
LEON...RUBOTTOM...BURNEYVILLE AND COURTNEY.

LAT...LON 3384 9746 3389 9745 3391 9747 3392 9750
      3390 9756 3396 9756 3398 9754 3399 9755
      3402 9753 3406 9747 3401 9733 3387 9731
      3385 9733 3386 9733 3388 9732 3388 9733
      3382 9738 3382 9743
TIME...MOT...LOC 2056Z 310DEG 5KT 3395 9748

BRB
Special weather statement, Aug 12, 4:12 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CDT FRI AUG 12 2016

OKZ051-052-122145-
BRYAN OK-MARSHALL OK-
412 PM CDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BRYAN AND SOUTHERN
MARSHALL COUNTIES UNTIL 445 PM CDT...

AT 411 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WILLIS...MOVING SOUTHEAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3384 9662 3386 9663 3389 9660 3392 9666
      3391 9668 3385 9669 3383 9671 3383 9676
      3386 9678 3387 9681 3387 9684 3385 9685
      3385 9686 3389 9689 3394 9690 3404 9694
      3406 9673 3383 9655 3382 9658
TIME...MOT...LOC 2111Z 333DEG 7KT 3391 9679

30
Special weather statement, Aug 12, 4:39 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT FRI AUG 12 2016

OKZ046-047-051-122215-
CARTER OK-MARSHALL OK-JOHNSTON OK-
439 PM CDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER...
NORTHWESTERN MARSHALL AND SOUTHWESTERN JOHNSTON COUNTIES UNTIL 515 PM
CDT...

AT 436 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
DICKSON...MOVING SOUTHEAST AT 25 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 TO 55 MPH...

LAT...LON 3421 9719 3434 9705 3420 9682 3407 9704
TIME...MOT...LOC 2136Z 313DEG 23KT 3423 9703

SIX
Special weather statement, Aug 12, 5:02 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
502 PM CDT FRI AUG 12 2016

OKZ046-050-122230-
CARTER OK-LOVE OK-
502 PM CDT FRI AUG 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CARTER AND
NORTHEASTERN LOVE COUNTIES UNTIL 530 PM CDT...

AT 459 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OVERBROOK...
MOVING SOUTHEAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS OVER 50 MPH...

LAT...LON 3405 9728 3415 9712 3399 9696 3388 9716
TIME...MOT...LOC 2159Z 320DEG 7KT 3405 9714

SIX

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:25 PM CDTSpecial Weather StatementOUNWoods, Woodward50 min
Aug 11, 8:17 PM CDTSpecial Weather StatementOUNWoods28 min
Aug 11, 8:55 PM CDTSpecial Weather StatementOUNAlfalfa35 min
Aug 11, 11:15 PM CDTSpecial Weather StatementOUNAlfalfa30 min
Aug 11, 11:29 PM CDTSpecial Weather StatementOUNWoodward31 min
Aug 11, 11:40 PM CDTSpecial Weather StatementOUNAlfalfa35 min
Aug 11, 11:58 PM CDTSpecial Weather StatementOUNWoodward32 min
Aug 12, 12:27 AM CDTSpecial Weather StatementOUNRoger Mills33 min
Aug 12, 1:02 AM CDTSpecial Weather StatementOUNRoger Mills28 min
Aug 12, 2:40 AM CDTSpecial Weather StatementOUNAlfalfa35 min
Aug 12, 12:51 PM CDTSpecial Weather StatementOUNAtoka24 min
Aug 12, 1:14 PM CDTSpecial Weather StatementOUNAtoka31 min
Aug 12, 1:30 PM CDTSevere Thunderstorm WarningOUNAtoka30 min
Aug 12, 1:51 PM CDTSpecial Weather StatementOUNAtoka24 min
Aug 12, 1:59 PM CDTSpecial Weather StatementOUNBryan31 min
Aug 12, 2:15 PM CDTSpecial Weather StatementOUNAtoka30 min
Aug 12, 2:29 PM CDTSpecial Weather StatementOUNBryan31 min
Aug 12, 3:59 PM CDTSpecial Weather StatementOUNLove31 min
Aug 12, 4:12 PM CDTSpecial Weather StatementOUNMarshall33 min
Aug 12, 4:39 PM CDTSpecial Weather StatementOUNCarter36 min
Aug 12, 5:02 PM CDTSpecial Weather StatementOUNLove28 min
Aug 12, 5:28 PM CDTSpecial Weather StatementOUNLove32 min
Aug 12, 5:42 PM CDTSpecial Weather StatementOUNJefferson18 min
Aug 12, 5:59 PM CDTSpecial Weather StatementOUNLove31 min
Aug 12, 6:29 PM CDTSpecial Weather StatementOUNLove31 min
Aug 12, 6:43 PM CDTAreal Flood AdvisoryOUNCarter, Love2 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.